Cipralex and side effects

I have been taking Cipralex for two weeks in an attempt to get me off the hellish medication Seroxat (yes, it is as bad as the press make ou) However, my hair has become very coarse and now my face is itching and burning and cannot cope with my normal beauty products - has anyone else had similar side effects? Is it a side effect? I cannot find anything on the net. Thanks.
13:56 Tue 07th Oct 2003
 
Best Answer


No best answer has yet been selected by nykkieberry. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.

1 to 10 of 10

Question Author
Do know why that was edited! The itching has now spread to my body and scalp! Arghhh! Anybody else had itchy skin on Cipralex and does it pass? I cannot get into my doctors to find out!

[nb Headline edited because it was written in capital letters. That is generally regarded as 'shouting' and as a rule not allowed on this site! - AB Editor]
Hello nykkieberry. I've been on Cipralex (escitalopram) for around 3 months and have noticed that my face has become slightly blotchier and spottier. My back's also been pretty itchy, too. I've just read through the side effects on the leaflet and it does say you may develop a rash, itchiness and small areas of swelling, but does not mention coarse hair. Not much of a helpful answer, I'm afraid, but I hope you start to feel better soon.
Cipralex - what's it for? Do the side effects outway the cure? If so then if there isn't another remedy you must stick with it or not.
It's a new type of antidepressant, with less side effects than Seroxat and Prozac, so my doctor tells me. I'd much rather put up with the skin problem (which I'm sorting out with Witch Doctor), than all the horrible symptoms of depression.
Question Author
Sorry AB! Didn't realise! It's the paranoid effects of the medication obviously!
Question Author
Went to the doctors yesterday and they put me on antihistimines (sorry about spelling!) as I have had an allergic reaction to the medication. Lovely! I feel like i've got fleas! Scratch, scratch!
It can also be used to treat seasonal affection disorder. sad syndrome. Hope you itching calms down soon
I was prescribed Cipralex yesterday by my doctor, but having never taken anything like this before am a bit worried about side effects. Is there anything else I may expect other than the itchiness? Can you drink at all whilst you're on it?
Question Author
I would have thought the side effects are down to the individual - don't worry, I don't think everyone suffers the itching! I have always drank on my antidepressants; it's not recommended but I don't think it is physically harmful. I just find that intoxication is accelerated - it affects me quite quickly so I have to watch how much I drink. Just drink in moderation. One tip, I would research thoroughly any medication you have been prescribed. I wish I had researched Seroxat before I started to take it. I needed it for six months to get me through a break up with my child's father. I ended up addicted to it for three years with side effects and withdrawal symptoms much worse than the original depression! Take care x
Thanks for the advice. Hope you're itching calms down soon and that Cipralex works better for you. Take care.

1 to 10 of 10

Latest posts